Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Is insomnia caused due to withdrawal of OxyContin?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9094 Questions
My husband has been on OxyContin for 8 weeks starting with 50mg twice per day. We have slowly been reducing the dose firstly to 30mg then 20mg twice per day and two days ago we stopped the medication because he feels that the pain he now has is easier to cope with than the side effects of the medication. Now he is exhibiting all the withdrawal symptoms and has insomnia. Is there anything I can do to make this process easier?
Posted Thu, 20 Feb 2014 in General Health
Answered by Dr. Praveen Tayal 6 hours later
Brief Answer: Taking Xanax can help. Detailed Answer: Hello, Thanks for posting your query. Stopping oxycontin so fast is associated with withdrawal symptoms like agitation; anxiety; tremors; muscle aches; hot and cold flashes; sometimes nausea, vomiting, and diarrhea — These are not life-threatening, but are extremely uncomfortable. The most uncomfortable symptoms should subside within a few days to a week. To have an earlier relief he can have a mild anti anxiety drug like xanax for few days can be helpful. He can have plenty of fluids orally and take a light and easy to digest foods. If you find that the symptoms last longer than seven days and are severe, you should seek medical attention. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor